Texas, 2009Hail and Damaging Wind in Texas, March 26, 2009
March 26, 2009 · NWS LCH · 2 events in 2 counties and zones
The second day in a row of severe weather affected southeast Texas, with one report of severe winds and one report of large hail received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The second day in a row of severe weather affected southeast Texas, with one report of severe winds and one report of large hail received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 26, 2:47 PM CST, 13 minutes earlier.
Area forecast discussion, Mar 26, 2:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 PM CDT THU MAR 26 2009
.DISCUSSION...
STRONG THUNDERSTORMS ARE DEVELOPING OVER SOUTHEAST TEXAS AT THIS
TIME AS THE WEAK FRONTAL BOUNDARY AGAIN SLIPS BACK TO THE NORTH.
SOME STORMS TONIGHT WILL BECOME SEVERE. STORMS WILL SPREAD INTO
SOUTHWEST LOUISIANA OVER THE NEXT SEVERAL HOURS AND INTO SOUTH-
CENTRAL LOUISIANA BEFORE 5 PM. EXPECTING TO SEE A WATCH FOR
EVENING DEVELOPMENT. STORMS SHOULD BE ENDING BEFORE MIDNIGHT FOR
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WITH SOME STORMS POSSIBLE
AFTER MIDNIGHT FOR SOUTH-CENTRAL LOUISIANA. THE THREAT TONIGHT
WILL BE FROM WINDS AND HAIL ALTHOUGH TORNADOES WILL BE POSSIBLE.
SPECIAL SOUNDING INDICATED HELICITY AROUND 171 M2/S2 AND CAPES
AROUND 2900 J/KG.
TOMORROW WILL SEE REDEVELOPMENT AND ROUND TWO OF SHOWERS AND
THUNDERSTORMS. SHOWERS ARE EXPECTED TO START DEVELOPMENT DURING
THE AFTERNOON AND CONTINUE AND INCREASE INTO THE EVENING HOURS
AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH EARLY SATURDAY
MORNING. THIS WILL FINALLY SHUT-OFF OF THE PRECIP AS DRIER AIR
SPILLS IN FROM THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 67 78 47 62 42 / 100 50 70 10 0
KBPT 68 78 46 61 42 / 100 50 70 10 0
KAEX 65 78 46 61 40 / 100 50 70 10 0
KLFT 66 79 50 66 42 / 100 50 70 20 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
K. KUYPER
Hazardous weather outlook, Mar 26, 4:48 AM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CDT THU MAR 26 2009
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-271100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
548 AM CDT THU MAR 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A STALLED FRONTAL BOUNDARY OVER THE AREA AND AN APPROACHING UPPER
LEVEL DISTURBANCE WILL RESULT IN ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS LATER TODAY AND TONIGHT. A FEW OF THESE STORMS COULD
REACH SEVERE LIMITS. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE. WHILE THE RISK OF SEVERE WEATHER IS
EXPECTED OVER THE ENTIRE AREA...THE BEST POTENTIAL WILL BE OVER
EASTERN SECTIONS OF SOUTHWEST LOUISIANA. THESE INCLUDE THE
PARISHES OF JEFFERSON DAVIS...ACADIA...LAFAYETTE...
VERMILLION...IBERIA...ST. MARY...AND ST. MARTIN.
TORRENTIAL RAINFALL OF 1 TO 2 INCHES MAY LEAD TO FLOODING OF LOW
LYING AND URBAN AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FINAL ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA LATE FRIDAY AND FRIDAY
NIGHT. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. BEHIND THE
FRONT...STRONG NORTHWEST WINDS WILL BRING SMALL CRAFT ADVISORY
CONDITIONS TO THE OFFSHORE WATERS FRIDAY NIGHT AND SATURDAY. FROM
SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...NO HAZARDOUS WEATHER IS
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED LATER TODAY AND TONIGHT AND
AGAIN LATE FRIDAY AND FRIDAY NIGHT.
In the hours before
Local storm report, Mar 26, 12:35 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
135 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 3 ENE GRAND LAKE 30.05N 93.22W
03/25/2009 CAMERON LA NWS STORM SURVEY
NWS STORM SURVEY CONFIRMS THUNDERSTORM MICROBURST WIND
DAMAGE WITHIN SUBDIVISIONS ALONG AND SOUTH OF CAL CAM
LINE ROAD. EXTENT OF DAMAGE INCLUDED METAL STORAGE
BUILDINGS ROLLED OVER AND DESTROYED...METAL CARPORT
RIPPED OFF HOME WITH PIECES LANDING ON BOAT AND REMAINDER
OF YARD. NUMEROUS MOBILE HOMES HAS SKIRTING RIPPED OFF.
ALL DEBRIS WAS BLOWN FROM WEST TO EAST DIRECTION.
&&
LANDRENEAULocal storm report, Mar 26, 12:37 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
137 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG IVANHOE 30.68N 94.41W
03/25/2009 TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFF OFFICE REPORTED TREES DOWN WITH
POWER OUTAGES IN IVANHOE.
0930 PM TSTM WND DMG BUNA 30.44N 93.96W
03/25/2009 JASPER TX LAW ENFORCEMENT
TREES DOWN IN BUNA REPORTED BY JASPER COUNTY SHERIFF
OFFICE.
1003 PM TSTM WND DMG DEQUINCY 30.45N 93.44W
03/25/2009 CALCASIEU LA LAW ENFORCEMENT
ROOF RIPPED OFF HOUSE IN DEQUINCY REPORTED BY CALCASIEU
PARISH SHERIFF OFFICE. TIME BASED ON RADAR. POSSIBLE
TORNADO.
1005 PM TSTM WND DMG DERIDDER 30.85N 93.29W
03/25/2009 BEAUREGARD LA BROADCAST MEDIA
TREES DOWN IN DERIDDER ON HARVEY CROSSING ROAD REPORTED
BY KPLC-TV.
1020 PM TSTM WND DMG RAGLEY 30.51N 93.23W
03/25/2009 BEAUREGARD LA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN RAGLEY REPORTED BY BEAUREGARD
PARISH SHERIFF OFFICE.
1020 PM TSTM WND DMG SUGARTOWN 30.84N 93.01W
03/25/2009 BEAUREGARD LA LAW ENFORCEMENT
CARPORT BLOWN INTO ROADWAY REPORTED BY BEAUREGARD PARISH
SHERIFF OFFICE.
1040 PM TSTM WND DMG MOSS BLUFF 30.30N 93.20W
03/25/2009 CALCASIEU LA NWS EMPLOYEE
TREE BLOWN DOWN ALONG HIGHWAY 171 1/2 MILE NORTH OF
GILLIS.
1044 PM HAIL 3 ESE BEAUMONT 30.07N 94.10W
03/25/2009 E0.75 INCH JEFFERSON TX PUBLIC
REPORTED BY INDUSTRY.
1045 PM HAIL SULPHUR 30.23N 93.36W
03/25/2009 M1.00 INCH CALCASIEU LA BROADCAST MEDIA
QUARTER SIZE HAIL IN SULPHUR REPORTED BY KPLC-TV.
1046 PM TSTM WND DMG RAGLEY 30.51N 93.23W
03/25/2009 BEAUREGARD LA BROADCAST MEDIA
WIDESPREAD POWER OUTAGES THROUGHOUT BEAUREGARD PARISH
REPORTED BY KPLC-TV.
1055 PM TSTM WND DMG 3 ENE GRAND LAKE 30.05N 93.22W
03/25/2009 CAMERON LA NWS STORM SURVEY
NWS STORM SURVEY CONFIRMS THUNDERSTORM MICROBURST WIND
DAMAGE WITHIN SUBDIVISIONS ALONG AND SOUTH OF CAL CAM
LINE ROAD. EXTENT OF DAMAGE INCLUDED METAL STORAGE
BUILDINGS ROLLED OVER AND DESTROYED...METAL CARPORT
RIPPED OFF HOME WITH PIECES LANDING ON BOAT AND REMAINDER
OF YARD. NUMEROUS MOBILE HOMES HAS SKIRTING RIPPED OFF.
ALL DEBRIS WAS BLOWN FROM WEST TO EAST DIRECTION.
1056 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/25/2009 M60.40 MPH CALCASIEU LA MESONET
60.4 MPH WIND GUST MEASURED AT LAKE CHARLES AG CENTER.
1101 PM MARINE TSTM WIND 1 SSW GRAND LAKE 30.02N 93.28W
03/25/2009 M40.00 MPH GMZ432 LA BROADCAST MEDIA
REPORTED BY WEATHER UNDERGROUND GAGE AT BIG LAKE.
1105 PM HAIL CARLYSS 30.18N 93.37W
03/25/2009 E1.00 INCH CALCASIEU LA BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN CARLYSS BY KPLC-TV.
1115 PM TSTM WND DMG MAMOU 30.63N 92.42W
03/25/2009 EVANGELINE LA BROADCAST MEDIA
WIDESPREAD WIND DAMAGE IN MAMOU WITH NUMEROUS TREES DOWN
AND POWER OUT TO ENTIRE TOWN. WINDOWS BLOWN OUT OF
HOSPITAL WITH POWER POLES DOWN ON HIGHWAY 13. POSSIBLE
TORNADO. REPORTED BY KATC-TV. TIME BASED ON RADAR.
1128 PM TSTM WND DMG LAWTELL 30.52N 92.18W
03/25/2009 ST. LANDRY LA LAW ENFORCEMENT
TRAILER FLIPPED OVER ON BERTRAND ROAD IN LAWTELL REPORTED
BY ST LANDRY PARISH SHERIFF OFFICE.
1130 PM HAIL HACKBERRY 29.97N 93.43W
03/25/2009 E0.50 INCH CAMERON LA LAW ENFORCEMENT
HAIL OF UNKNOWN SIZE IN HACKBERRY REPORTED BY CAMERON
PARISH SHERIFF OFFICE.
1130 PM TSTM WND DMG 2 E BORDELONVILLE 31.11N 91.87W
03/25/2009 AVOYELLES LA FIRE DEPT/RESCUE
FIRE CHIEF REPORTS TREES DOWN JUST EAST OF TOWN.
1133 PM TSTM WND GST LACASSINE NATIONAL WILD 29.99N 92.93W
03/25/2009 M60.00 MPH CAMERON LA MESONET
60 MPH WIND GUST MEASURED BY LACASSINE RAWS MESONET
STATION.
1137 PM TSTM WND DMG OPELOUSAS 30.52N 92.08W
03/25/2009 ST. LANDRY LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH THE PARISH
REPORTED BY SHERIFF OFFICE.
1140 PM MARINE TSTM WIND 3 NW GRAND LAKE 30.06N 93.30W
03/25/2009 M50.00 MPH GMZ432 LA PUBLIC
REPORTED BY VESSEL NEAR CALCASIEU LOCKS.
1210 AM TSTM WND DMG 2 S DUSON 30.20N 92.19W
03/26/2009 LAFAYETTE LA LAW ENFORCEMENT
LAFAYETTE SHERIFFS OFFICE RECEIVED A REPORT OF A TREE
DOWN IN THE 6900 BLOCK OF LANDRY ROAD.
1215 AM TSTM WND DMG 5 S LAFAYETTE 30.14N 92.03W
03/26/2009 LAFAYETTE LA PUBLIC
METAL PATIO COVER BLOWN OFF AND BARN DOOR BLOWN OUT ON
MILL CREEK RD DUE TO HIGH WINDS.
1233 AM TSTM WND DMG 11 N CATAHOULA 30.37N 91.71W
03/26/2009 ST. MARTIN LA LAW ENFORCEMENT
ST. MARTIN SHERIFFS DEPARTMENT RECEIVED A REPORT OF A
TREE AND POWERLINE DOWN ON ATCHAFALAYA RIVER HIGHWAY.
0142 AM MARINE TSTM WIND 11 SW CYPREMORT POINT 29.67N 91.92W
03/26/2009 M40.00 MPH GMZ435 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BAY.
0205 AM TSTM WND DMG 3 WNW FRANKLIN 29.82N 91.55W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
FRANKLIN POLICE DEPARTMENT REPORTED 13 UTILITY POLES
BLOWN DOWN AND A LARGE SHED WAS DEMOLISHED ON YOKELY
ROAD. ALSO A TRACTOR TRAILER AT A TRUCK STOP NEAR HIGHWAY
90 WAS BLOWN ON ITS SIDE.
0210 AM HAIL FRANKLIN 29.80N 91.51W
03/26/2009 E1.75 INCH ST. MARY LA LAW ENFORCEMENT
FRANKLIN POLICE DEPARTMENT RECEIVED REPORTS OF AROUND
GOLF BALL SIZE HAIL IN FRANKLIN.
&&
LANDRENEAUThunderstorm Wind, Jasper
- When
- March 26, 3:00 PM CST
- Where
- Jasper County, 2.13 mi NNW of Browndale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.148, -93.984
Eagle Rock Energy Company reported pea size hail and estimated winds of 60 mph in Brookeland.
Hail, Newton
- When
- March 26, 5:15 PM CST
- Where
- Newton County, 8.37 mi ENE of Mayflower
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.164, -93.600
The public reported penny size hail 2 miles west of Toledo Bend Dam.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in New Mexico, March 26 to 27, 20091 death · 13 events
- Blizzard in Texas, March 26 to 28, 2009$800,000 · 19 events
- Tornadoes and Damaging Winds in Alabama, March 26, 2009$156,000 · EF1 · 14 events
- Hail and Damaging Winds in Louisiana, March 26, 2009$382,000 · 1.75 in hail · 16 events
- Blizzard in Oklahoma, March 26 to 28, 2009$450,000 · 3 events
- Tornado and Damaging Winds in Alabama, March 26, 2009$107,000 · EF1 · 4 events
- Tornadoes and Hail in Texas, March 26, 2009$139,000 · EF0 · 17 events
- Hail and Damaging Winds in Texas, March 26, 2009$120,000 · 1.75 in hail · 10 events
- Damaging Winds in Alabama, March 26, 2009$135,000 · 60 kt wind · 2 events
- High Wind in Arizona, March 26, 2009$100,000 · 53 kt wind · 3 events
- Hail and Damaging Wind in Oklahoma, March 26, 2009$40,000 · 1.75 in hail · 14 events
- Strong Wind in Arizona, March 26, 2009$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160562, 160563.